California, 2007

Heat in California, February 16, 2007

February 16, 2007 · NWS STO · 1 event in 1 county or zone

A strong and stationary ridge over the region resulted in several days of warm high temperatures.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS STO wrote it up.

A strong and stationary ridge over the region resulted in several days of warm high temperatures.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before the first event at Feb 15, 9:40 PM PST, 2 hours 20 minutes earlier.

Area forecast discussion, Feb 15, 9:40 PM PST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
940 PM PST THU FEB 15 2007

.UPDATE DISCUSSION...
UPR RIDGE STILL OUT OVER 130W TRANSLATING DOWN TO SFC RIDGE OVER NRN
CAL AND EAST INTO THE GREAT BASIN. WATER VAPOR METSAT IMAGERY SHOWS
THE PFJ DEEPENING UPR LVL TROUGH NEAR 160W. THE TROUGH IS BECOMING
MORE AMPLIFIED AS THE ASSOCIATED BAROCLINIC LEAF IS BEGINNING TO
TAKE ON A CLASSIC COMMA SHAPE. INITIALLY NORCAL WILL HAVE LESS UPR
CLOUDINESS FRIDAY AS THE TROUGH/RIDGE COUPLET AMPLIFIES. THEN THE
STEERING FLOW WILL SWITCH FROM NORTHWEST TO SOUTHWEST AS THE UPR LVL
TROUGH APPROACHES. THE 00Z GFS AND NAM BOTH SPLIT THE TROUGH NEAR
40N AS IT MAKES LANDFALL SUNDAY MORNING...OF COURSE PRECIP WILL
START OVER THE NRN MOUNTAINS OVERNIGHT SATURDAY INTO SUNDAY. GFS AND
ETA BUFKIT PRECIPITABLE WATER AMOUNTS ARE LESS THAN 0.6 FOR THE SAC
VALLEY AND LESS THAN 0.3 FOR BLUE CANYON ON SUNDAY. BUFKIT ONLY WENT
OUT TO SUNDAY AFTERNOON AND THE UPR TROUGH DOES NOT PASS THROUGH
NORCAL UNTIL OVERNIGHT SUNDAY. WE SHOULD EXPECT GREATER PRECIP
AMOUNTS OVER THE MOUNTAINS THAN IN THE VALLEY...ESPECIALLY WITH THE
PERPENDICULAR OROGRAPHIC WIND COMPONENT. LOOK FOR STRONG
NORTHEASTERLY SFC FLOW OVER THE SIERRA SUNDAY INTO MONDAY AS THE
TROUGH PASSES. RIDGE BUILDS IN LATE MONDAY INTO TUESDAY UNTIL...

WEDNESDAY A MORE VIGOROUS STORM ADVECTS INTO NORCAL WITH STRONGER
UPPER DYNAMICS...120KT JET MAX AND COLDER AIR ALOFT. PRECIP AMOUNTS
CAN VARY WIDELY A WEEK OUT. BUT GFS SHOWS STRONG PRECIP AMOUNTS OVER
THE CWA...ESPECIALLY OVER THE MOUNTAINOUS TERRAIN. SNOW AMOUNTS WILL
BE MORE OF A FACTOR AS THE SNOW LEVELS WILL DROP TO 4000 FT IN THE
SIERRA...POSSIBLY LOWER...ESPECIALLY UP NORTH.   JCLAPP

.PREVIOUS DISCUSSION 300 PM PST...
RIDGE OF HIGH PRESSURE OVER THE EASTERN PACIFIC WILL DOMINATE THE
WEATHER PATTERN THE NEXT FEW DAYS AS IT SLOWLY MOVES EAST.  RIDGE
SHOULD GIVE US ABOVE SEASONAL NORMAL MAXIMUMS FOR THE NEXT COUPLE
OF DAYS. AS THIS RIDGE MOVES EAST INTO NEVADA ON SUNDAY THE SOUTH
END OF A LOW PRESSURE SYSTEM THAT IS MOVING INTO BRITISH COLUMBIA
WILL BRING RAIN, WITH SNOW ABOVE 4,500 TO 5,500 FEET, TO INTERIOR
NORTHERN CALIFORNIA. CURRENT QUANTITATIVE PRECIPITATION ESTIMATES
ARE LIGHT TO MODERATE, ALTHOUGH WE COULD SEE 1/2 INCH OR MORE FOR
THE LASSEN PARK AREA AND PORTIONS OF THE SIERRA, WHICH COULD MEAN
3 TO 6 SNOW ALONG THE HIGHEST PEAKS.  EASTERN PACIFIC RIDGE WILL
MOVE THIS SYSTEM EAST BY LATE MONDAY, WITH THE NEXT MORE VIGOROUS
SYSTEM DUE TO COME IN BY WEDNESDAY. SNOW LEVELS SHOULD RANGE FROM
4,000 TO 5,000 FEET WITH THIS STORM & PRECIPITATION ACCUMULATIONS
WILL LIKELY BE MUCH HIGHER THAN THE SUNDAY SYSTEM.  AT THIS TIME,
IT LOOKS LIKE THAT STORM WILL LAST AT LEAST THROUGH NEXT SATURDAY.
RANDY HARTLEY

&&

.AVIATION...
HIGH AND MID CLOUDS WILL CONTINUE TO SPREAD SOUTHEAST OVER NORTHERN
CALIFORNIA MOVING SOUTHEAST DOWN THE EAST SIDE OF THE EASTERN
PACIFIC RIDGE. VFR CONDITIONS ARE EXPECTED OVER RTES AS HIGH
PRESSURE BUILDS AND MOVES INLAND ON FRI. NLY FLOW ALOFT AND OCNL
CLOUD COVER WILL PRECLUDE FOG DEVELOPMENT IN THE INTERIOR CENTRAL
VALLEY TONIGHT AND FRIDAY MORNING.

&&

.STO WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Feb 15, 7:00 AM PST, 17 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
700 AM PST THU FEB 15 2007

CAZ013>019-063-064-066>069-161500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PST THU FEB 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

Event by event

1 heat. Local standard time, as filed.

Heat, Southern Sacramento Valley

When
February 16, 12:00 AM PST to 11:59 PM PST
Where
Southern Sacramento Valley forecast zone
Reported by
ASOS

A new daily high temperature record of 75 degrees was set at the Sacramento Executive Airport, breaking the previous record of 73 degrees set in 1943.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2007Every state in 2007This day in weather historyWarnings in California, February 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 13798.